Alert archive / Illinois / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Lincoln, IL

April 2, 201011 counties in Illinois

NWS Lincoln, IL issued this red flag warning at Apr 2, 2010, 4:18 PM CDT for 11 counties in Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 4:18 PM CDT (21:18 UTC)
Expired
Apr 2, 2010, 7:48 PM CDT
In force
4 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL

The radar

The Evansville,IN radar (KVWX), 128 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS83 KILX 022118
RFWILX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT UNTIL EARLY EVENING...

ILZ045-046-055>057-062-063-067-068-072-073-030100-
/O.NEW.KILX.FW.W.0001.100402T2118Z-100403T0100Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-JASPER-
CRAWFORD-RICHLAND-LAWRENCE-
418 PM CDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...45...46...55...56...57...62...63...67...68
...72...73

RELATIVE HUMIDITY VALUES HAVE FALLEN TO AROUND 20 TO 25 PERCENT
LATE THIS AFTERNOON AND WILL REMAIN IN THIS RANGE UNTIL EARLY
EVENING. SOUTHERLY 20 FT WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH
WILL ALSO CONTINUE THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BAK
1 follow-up statement
030 
WWUS83 KILX 030048
RFWILX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE LINCOLN IL
748 PM CDT FRI APR 2 2010

ILZ045-046-055>057-062-063-067-068-072-073-030200-
/O.CAN.KILX.FW.W.0001.000000T0000Z-100403T0100Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-JASPER-
CRAWFORD-RICHLAND-LAWRENCE-
748 PM CDT FRI APR 2 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE RED
FLAG WARNING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...45...46...55...56...57...62...63...67...68
...72...73

WITH THE LOSS OF DAYTIME HEATING...WIND SPEEDS AND RELATIVE
HUMIDITY VALUES NO LONGER EXCEED RED FLAG CRITERIA.


$$

BAK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:08 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 2, 2:08 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT FRI APR 2 2010

.DISCUSSION...
ISSUED 145 PM CDT FRI APR 2 2010

RADAR MOSAIC CONTINUES TO SHOW A RATHER LONG LIVED BOWING SEGMENT
TRACKING RAPIDLY NNE ACRS NE IOWA/SE MN AND SW WISCONSIN EARLY
THIS AFTERNOON THAT HAS HAD A HISTORY OF PRODUCING WIND DAMAGE AND
HAIL. THAT FEATURE IS WELL AHEAD OF THE MAIN SYNOPTIC COLD FRONT
THAT WAS PUSHING ACRS WRN IA AND ERN KS. A WELL DEFINED OUTFLOW
BOUNDARY FROM THE CONVECTION TO OUR WEST WAS ACRS EAST CNTRL IOWA
AND MISSOURI. IN OUR AREA...ANOTHER UNSEASONABLY WARM AND WINDY
AFTERNOON IS UNDERWAY WITH TEMPERATURES AGAIN WELL INTO THE 70S
WITH THE WARMEST READINGS ACRS THE EAST WHERE NUMEROUS HOLES IN
THE HIGH LEVEL CLOUDS WERE NOTED. OCCASIONAL WIND GUSTS ARND 40
MPH WERE COMMON ACRS THE FORECAST AREA EARLY THIS AFTN.

FORECAST CONCERNS REVOLVE AROUND THE INCREASING THREAT FOR
THUNDERSTORMS THIS EVENING ACRS THE WEST...AND PRECIP CHANCES
AND COVERAGE TOMORROW AS THE UPPER WAVE SHIFTS OFF TO OUR
NORTHEAST. FURTHER OUT...LOCATION OF FRONTAL SYSTEM EARLY
NEXT WEEK BRINGS A RENEWED CONCERN FOR CONVECTION ALONG WITH
WELL ABOVE NORMAL TEMPERATURES. ALTHOUGH MODELS HAVE NOT HANDLED
THE CONVECTION RACING NNE ACRS IOWA VERY WELL...BOTH THE NAM AND
OPERATIONAL GFS SEEM TO BE DOING FAIRLY WELL WITH THE LOCATION
AND EXPECTED FROPA ACRS THE AREA LATER TNT AS WELL AS WITH THE
COVERAGE OF PRECIP OVERNIGHT.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

HIGH SHEAR LOW CAPE ENVIRONMENT ACRS OUR WEST EARLY THIS EVENING
AND THAT IS WHERE THE BETTER CHANCES FOR MORE ORGANZIED STORMS WL
BE. IN ADDITION...AREA TO BE IN THE MORE FAVORABLE RIGHT REAR
QUAD OF A SPEED MAX AT 250 MB THIS EVENING AND THAT IS WHEN MODELS
SUGGEST THE MOST CONCENTRATED AREA OF RAIN AND THUNDERSTORMS OVER
THE WEST. MOST OF THE STORM ELEMENTS WILL BE MOVING MORE NORTH THAN
EAST THIS EVENING WITH ONLY A SLOW TRANSLATION ACRS THE FCST AREA
LATE TNT. HIGHEST POPS WEST THIS EVENING WL SPREAD ACRS THE ENTIRE
AREA AFTR MIDNIGHT. MAIN SEVERE THREAT WITH THE 0-6KM SHEAR VALUES
OF 60+ KT RANGE WL BE FROM DAMAGING THUNDERSTORM WIND GUSTS MAINLY
ACRS THE WESTERN THIRD THIS EVENING. A NARROW RIBBON ON PWAT VALUES
OF OVER AN INCH WILL NUDGE NWD INTO THE FCST AREA THIS EVENING SO
SOME LOCALLY HEAVY RAINFALL WL BE POSSIBLE AS WELL...ESP OVER THE
WEST.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH EWD ACRS THE
REMAINDER OF THE FCST AREA SATURDAY MRNG AND BEGIN TO MOVE OUT OF
THE EAST BY MID AFTERNOON. THE NAM-WRF STIL INDICATING A POCKET
OF INSTABILITY ASSOCIATED WITH SOME COOLER TEMPS ALOFT AND SOME WEAK
LOW LEVEL CONVERGENCE ALONG WHAT IS LEFT OF THE COLD FRONT...MOVING
ACRS THE AREA DURING THE AFTN...BUT HAS REALLY BACKED OFF ON THE
INSTABILITY FROM PREVIOUS MODEL RUNS. HAVE THE HIGHEST POPS IN THE
MORNING WITH 30 POPS FOR THE AFTN AND AT THIS POINT AM NOT GOING
TO MAKE ANY CHANGES. WEAK SURFACE RIDGING TAKES HOLD FOR SATURDAY
NIGHT AND SUNDAY WITH MODELS CONTINUING TO SHOW A WEAK SHORTWAVE AND
FRONT PUSHING TO THE NORTH OF US ON EASTER SUNDAY. A WEAK FRONT
SHIFTS EWD INTO THE MID-MISSISSIPPI VALLEY WITH MODELS SHOWING SOME
WEAK INSTABILITY ALONG THE BNDRY SUNDAY EVENING. THIS WEAK BNDRY
SHIFTS SOUTH THRU MONDAY MORNING...BUT THEN IS FCST TO START TO HEAD
BACK NORTH AS A WARM FRONT DURING THE AFTN AND EVENING. AS A RESULT
WL INCLUDE 30 POPS STARTING MONDAY AFTN AND SHIFT THE HIGHER POPS
NORTH AS WELL WITH THE FRONT MONDAY NIGHT.

LONG TERM...TUESDAY THROUGH FRIDAY

MEDIUM RANGE MODELS SHOWING SOME BETTER CONTINUITY FOR THE FIRST
HALF OF THIS FCST PERIOD WITH A TENDENCY FOR THE GFS TO BECOME
TOO PROGRESSIVE MIDWEEK AND BEYOND...WITH THE SLOWER ECMWF
PREFERRED. NEXT SIGNIFICANT UPPER WAVE FORECAST TO SHIFT INTO
THE PLAINS ON TUESDAY WITH AN ASSOCIATED SFC WAVE OVR NRN KS
WHICH IS FORECAST TO MOVE INTO THE UPPER MIDWEST BY LATE WED WITH
A COLD FRONT DRAPPED JUST TO OUR NORTHWEST BY WED MRNG. BASED ON
THE ECMWF TIMING...IT APPEARS THE BETTER CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL ARRIVE WITH THE FRONT LATER TUE NIGHT INTO
WEDNESDAY...WITH POPS LOWERING WED NIGHT INTO THU AS THE UPPER
TROF SHIFTS AWAY FROM OUR AREA.

AS THE TROF MOVES EAST OF THE LAKES BY LATE IN THE PERIOD...MODELS
WERE SUGGESTING THE LONGWAVE TROF TO SET UP TO OUR WEST AGAIN NEXT
WEEKEND WHICH WILL CONTINUE TO BRING UNSEASONABLY MILD WX TO THE
AREA.

SMITH
&&

.AVIATION...
ISSUED 1239 PM CDT FRI APR 2 2010
NOT A LOT OF A SHIFT IN THE FORECAST EXCEPT TO ADD THE CHANCE FOR
SOME SHOWERS LATER THIS EVENING. SHOULD NOT SEE A SIGNIFICANT
INCREASE IN THE TS RISK UNTIL CLOSER TO MIDNIGHT. LEFTOVER
CONVECTION AND COLLAPSING STORMS MOVING INTO THE MISS RIVER VALLEY
A LITTLE AHEAD OF SCHEDULE. MAIN PUSH OF ENERGY PASSING TO THE
NORTH...AND WITH IT THE MAIN CLUSTER OF TS FOR NOW.  STILL HOLDING
THAT THE MAIN SHOW OF TS FOR ILX TERMINALS WILL BE LATER TONIGHT
AND INTO THE EARLY MORNING HOURS. BIG ISSUES FOR TODAY ARE THE
STRONG SOUTHERLY WINDS THAT WILL ABRUPTLY SHIFT UPON THE PASSAGE
OF THE COLD FRONT LATER THIS EVENING. WITH THE PASSAGE OF THE
STORMS...THE WINDS BECOME SOMEWHAT VARIABLE...THEN SOUTHERLY FOR A
BRIEF TIME FRAME BEFORE THE SYNOPTIC FRONT ACTUALLY MOVES THROUGH
LATER THIS EVENING.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 2, 3:20 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT FRI APR 2 2010

ILZ063-068-073-031100-
CLARK-CRAWFORD-LAWRENCE-
320 PM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. SOUTH WINDS WILL
GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE VEHICLES
ESPECIALLY ON EAST WEST ROADS.

RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER
MIDNIGHT TONIGHT AND CONTINUE INTO SATURDAY. NONE OF THE STORMS
ARE EXPECTED TO BE SEVERE.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER FOR
THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FIRST BATCH OF THUNDERSTORMS WILL MOVE EAST INTO INDIANA EARLY
SATURDAY AFTERNOON. ADDITIONAL NEW DEVELOPMENT MAY THEN OCCUR LATER
IN THE AFTERNOON...WITH STRONG WINDS POSSIBLE FROM SOME OF THE
STORMS UNTIL EARLY EVENING.

THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT
WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061-062-066-067-071-072-031100-
CHAMPAIGN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER-
MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
320 PM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. SOUTH
WINDS WILL GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE
VEHICLES ESPECIALLY ON EAST WEST ROADS.

RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER
MIDNIGHT TONIGHT AND CONTINUE INTO SATURDAY. NONE OF THE STORMS
ARE EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FIRST BATCH OF THUNDERSTORMS WILL MOVE EAST INTO INDIANA EARLY
SATURDAY AFTERNOON. ADDITIONAL NEW DEVELOPMENT MAY THEN OCCUR LATER
IN THE AFTERNOON...WITH STRONG WINDS POSSIBLE FROM SOME OF THE
STORMS UNTIL EARLY EVENING.

THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT
WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027-036-040-041-047-049-050-031100-
CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT-
320 PM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. SOUTH
WINDS WILL GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE
VEHICLES ESPECIALLY ON EAST WEST ROADS.

RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AS SOON
AS LATER THIS EVENING AND CONTINUE INTO SATURDAY MORNING. SOME OF
THE STORMS MAY BRING SOME DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOST OF THE THUNDERSTORMS WILL MOVE EAST OF THE AREA BY EARLY
SATURDAY AFTERNOON. AN ISOLATED STORM MAY LINGER OR REDEVELOP IN THE
AFTERNOON...BUT NO SEVERE STORMS ARE EXPECTED AT THIS TIME.

THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT
WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND 10 PM.

ILZ028>031-037-038-042-043-048-051>053-031100-
CHRISTIAN-DE WITT-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-PEORIA-
SANGAMON-STARK-TAZEWELL-WOODFORD-
320 PM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. SOUTH
WINDS WILL GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE
VEHICLES ESPECIALLY ON EAST WEST ROADS.

RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT
AND CONTINUE INTO SATURDAY MORNING. NONE OF THE STORMS ARE EXPECTED
TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOST OF THE THUNDERSTORMS WILL MOVE EAST OF THE AREA BY EARLY
SATURDAY AFTERNOON. AN ISOLATED STORM MAY LINGER OR REDEVELOP IN THE
AFTERNOON...BUT NO SEVERE STORMS ARE EXPECTED AT THIS TIME.

THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT
WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

Red Flag Warnings in Illinois, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.